Indiana, 2011

Tornado and Damaging Winds in Indiana, June 19, 2011

June 19, 2011 · NWS LMK · 7 events in 7 counties and zones

A severe squall line moved east along the Ohio River west of Louisville during the early morning hours on June 19th. Along with widespread damaging winds, several tornadoes developed along the leading edge of the gust front across southern Indiana and Central Kentucky.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
7

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LMK wrote it up.

A severe squall line moved east along the Ohio River west of Louisville during the early morning hours on June 19th. Along with widespread damaging winds, several tornadoes developed along the leading edge of the gust front across southern Indiana and Central Kentucky.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before the first event at Jun 19, 6:02 AM EST, 29 minutes earlier.

Area forecast discussion, Jun 19, 6:02 AM EST, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
702 AM EDT SUN JUN 19 2011

...UPDATED AVIATION DISCUSSION...

...FORECAST UPDATE...

UPDATED THE FORECAST TO INCLUDE A TORNADO WATCH. THIS WATCH COVERS A
PORTION OF SOUTHERN INDIANA AND MOST OF CENTRAL KENTUCKY THROUGH 11
AM THIS MORNING. A SEVERE SQUALL LINE NOW ENTERING WESTERN KENTUCKY IS
EXPECTED TO QUICKLY RACE ACROSS CENTRAL KENTUCKY SHORTLY AFTER DAWN.
THIS LINE MAY PRODUCE WIDESPREAD DAMAGING WINDS AND ISOLATED
TORNADOES. AHEAD OF THIS LINE...SCATTERED ELEVATED THUNDERSTORMS
WILL CONTINUE ACROSS SOUTH CENTRAL KENTUCKY.

.SHORT TERM (TODAY AND TONIGHT)...

A WIDESPREAD MESOSCALE CONVECTIVE COMPLEX DEVELOPED OVER MISSOURI
DURING THE EARLY MORNING HOURS...AS FORECAST BY VIRTUALLY ALL OF THE
SHORT RANGE GUIDANCE. THESE STORMS HAVE DEVELOPED ALONG A WARM FRONT
THAT AT 2 AM STRETCHED SOUTH OF KANSAS CITY TO PADUCAH. A STRONG
SOUTHWEST LOW LEVEL JET IS CURRENTLY AIMED AT MISSOURI AND WILL HELP
SUSTAIN THESE STORMS AS THEY MOVE EAST ACROSS ILLINOIS AND INTO
SOUTHERN ILLINOIS AND WESTERN KENTUCKY AFTER 5 AM.

PRECIPITABLE WATER APPROACHING 2 INCHES AND ELEVATED CAPE OVER 2500
JOULES ACROSS WESTERN KENTUCKY WILL LEAD TO WIDESPREAD
STORM COVERAGE DURING THE PRE-DAWN HOURS. SOME OF THESE STORMS TO
OUR WEST WILL BECOME QUITE VIGOROUS WITH LOCALIZED HEAVY RAIN.
INDEED...STRONG WARM AIR ADVECTION HAS ALREADY LED TO SOME SCATTERED
ELEVATED STORMS OVER SOUTHERN KENTUCKY.

SHORT RANGE MESO-SCALE MODELS SUCH AS THE HRRR AND THE 00Z SPC WRF
BRING WIDESPREAD CONVECTION ACROSS CENTRAL KENTUCKY AND SOUTHERN
INDIANA DURING THE MID MORNING HOURS. BASED ON CURRENT RADAR ACROSS
MISSOURI...EXPECT THAT THIS CONVECTIVE COMPLEX WILL MOVE ACROSS
CENTRAL KENTUCKY IN THE 8 TO 11 AM TIME FRAME. HOWEVER...SCATTERED
WARM ADVECTION RELATED POP UP STORMS WILL LIKELY BRING LIGHTER
AMOUNTS BEFORE THIS.

EARLIER YESTERDAY MORNING LOCALLY HEAVY RAIN FELL ACROSS SOUTHWESTERN
INDIANA ALONG THE OHIO RIVER AND ACROSS CENTRAL KENTUCKY SOUTH OF
INTERSTATE 64. DESPITE THE RELATIVELY FAST EASTWARD MOVEMENT OF THIS
MORNING'S EXPECTED CONVECTION...EXPECT THAT SOME AREAS OF CENTRAL
KENTUCKY MAY SEE LOCALIZED HEAVY RAIN ONCE AGAIN. WILL HAVE TO WATCH
FOR THE POTENTIAL FOR SOME LOCAL RUN-OFF PROBLEMS.

SIMILAR TO EARLY SATURDAY...EXPECT THUNDERSTORMS TO MOVE SOUTH
SOUTHEAST OUT OF OUR REGION BY LATE MORNING OR EARLY AFTERNOON. LEFT
OVER CONVECTIVE CLOUDINESS MAY ONCE AGAIN SUPPRESS TEMPERATURES AND
INSTABILITY THIS AFTERNOON. WILL REDUCE POPS TO JUST CHANCE BY MID
AFTERNOON.

HIGHS TODAY WILL DEPEND GREATLY ON ANY CLOUD COVER OR LEFT OVER
PRECIPITATION THIS AFTERNOON...BUT SHOULD GENERALLY REACH THE LOWER
80S.

A DEVELOPING STORM ACROSS THE CENTRAL PLAINS WILL LEAD TO INCREASING
SOUTHWEST WINDS THIS EVENING AND RISING 500MB HEIGHTS ACROSS THE
TENNESSEE VALLEY. THIS WILL MOVE THE STORM TRACK A BIT NORTH. ANY
CONVECTION THAT DEVELOPS THIS EVENING OR OVERNIGHT WILL BE
CONSIDERABLY FARTHER NORTH...AFFECTING PERHAPS JUST SOUTHERN INDIANA
AND THE BLUEGRASS REGION. WARMISH OVERNIGHT LOWS AND HIGH DEWPOINTS
WILL MAKE TONIGHT QUITE MUGGY.

.LONG TERM (MONDAY - SATURDAY)...

APPEARS WE WILL RETURN TO HEAT AND RELATIVELY HIGH HUMIDITY FOR MON
AND TUE WITH WARM FRONT WELL TO OUR NORTH. LOWER TO MID 90 TEMPS
SHUD RETURN.

WILL KEEP AND INCREASE A BIT LOW CHC POPS PRIMARILY FOR OUR NERN
FORECAST AREA FOR MON WITH A CONVECTIVE COMPLEX POSSIBLY BRUSHING
THAT AREA EARLY IN THE DAY...WITH OUTFLOW BOUNDARIES AROUND FOR NEW
STORMS IN THE AFTERNOON/EARLY EVE. THIS FITS WITH OUR NEIGHBORING
NRN/ERN OFFICES AND WITH SPC SLIGHT RISK.

MONDAY NIGHT SHUD BE DRY WITH UPR LEVEL RIDGE MOVING ACRS THE
REGION. AFTERWARD...WILL INCREASE POPS TUESDAY AND TUESDAY NIGHT FOR
OUR NWRN QUADRANT WITH LOWER POPS TO THE SOUTHEAST AS MID/UPPER
LEVEL LOW WOBBLES ACROSS THE UPPER MS VLY WITH IMPULSES ON THE
SOUTH/SOUTHEAST SIDE OF THE LOW...GRADUALLY MAKING HEADWAY TOWARD
OUR FORECAST AREA IN SOUTHWEST FLOW.

THEN WED AND WED NIGHT...SHOWERS/TSTMS SHUD BECOME MORE WIDESPREAD
AS STACKED LOWS REACH WISCONSIN AND GULF MOISTURE INCREASES IN
STRENGTHENING S/SW FLOW. FORECAST SOUNDINGS INDICATE PRECIPITABLE
WATER VALUES REACHING NEAR 2 INCHES WITH MODERATE TO STRONG
INSTABILITY AND SIGNIFICANT SHEAR FOR LATE JUNE.

SCT SHOWERS/STORMS WILL LIKELY LINGER INTO THU AS WELL WITH COLD
FRONT STILL LAGGING UPSTREAM. WILL LEAVE THE REST OF THE FCST
UNCHANGED. PREV DISC FOR THAT PERIOD FOLLOWS:

THURSDAY - SATURDAY...

THURSDAY...STORMS WILL STILL BE AROUND AS THE FRONTAL BOUNDARY MAKES
SLOW PROGRESS EAST.  BY THURS NIGHT OR EARLY FRIDAY...WE SHOULD SEE
AN END TO RAINS AS THE BOUNDARY FINALLY CLEARS THE AREA.

EXPECT DRY WEATHER FOR THE WEEKEND AS SFC HIGH PRESSURE AND UPPER
LEVEL RIDGING WORK THEIR WAY BACK INTO THE REGION.

&&

.AVIATION (12Z TAF ISSUANCE)...

A SQUALL LINE WILL IMPACT AVIATION AT SDF AND BWG AND PROBABLY LEX
THIS MORNING. AT THIS TIME THIS LINE OF STORMS WILL LIKELY BRING
GUSTS IN EXCESS OF 40 MPH AND BRIEF VISIBILITIES UNDER ONE MILE
TO SDF AROUND THE 12 TO 13Z PERIOD...WITH MFR CIGS AND VISIBILITIES
IN SHOWERS FOR A COUPLE HOURS AFTER THE INITIAL LINE MOVE THROUGH.

THE SAME IS TRUE FOR BWG...WHERE THE LINE IS ESTIMATED TO MOVE
THROUGH AROUND 13Z...WITH 30 TO 40 MPH WINDS LIKELY. AT
BWG...SCATTERED CONVECTION AND MVFR CEILINGS ARE LIKELY PRIOR TO THE
LINE'S PASSAGE.

SHOULD THIS LINE HOLD TOGETHER...THIS STRONG LINE WILL AFFECT LEX
AROUND 13 TO 15Z.

AGAIN...MVFR CIGS AND SEVERAL HOURS OF RAIN WILL LIKELY FOLLOW THE
INITIAL LINE OF STORMS.

PARTIAL CLEARING IS EXPECTED TO DEVELOP FROM WEST TO EAST EARLY THIS
AFTERNOON WITH VFR FLYING CONDITIONS EXPECTED.

SCATTERED STORMS MAY RE-DEVELOP LATE THIS AFTERNOON OR EVENING.
HOWEVER...LOCATION AND TIMING ARE PROBLEMATIC AND WILL ACCOUNT FOR
THIS POSSIBILITY BY PLACING CB IN THE TAFS. SKIES WILL TEND TO CLEAR
WITH VFR CONDITIONS AFTER 00Z MONDAY.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&

UPDATE.........JSD
SHORT TERM.....JSD
LONG TERM......DK/11
AVIATION.......JSD
Hazardous weather outlook, Jun 19, 3:20 AM EST, 3 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
420 AM EDT SUN JUN 19 2011

INZ083-084-089>091-KYZ023>030-034-038-045-046-053-054-061>065-
070>078-081-082-200830-
DUBOIS IN-CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-SHELBY KY-SPENCER KY-NELSON KY-WASHINGTON KY-
LARUE KY-MARION KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-LOGAN KY-WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-
MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-CUMBERLAND KY-
CLINTON KY-
420 AM EDT SUN JUN 19 2011 /320 AM CDT SUN JUN 19 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

A LINE OF STORMS WILL MOVE ACROSS SOUTHERN INDIANA AND CENTRAL
KENTUCKY DURING THE MORNING HOURS. THESE STORMS HAVE THE
POTENTIAL TO PRODUCE WIDESPREAD DAMAGING WINDS AND AN ISOLATED
TORNADO. IN ADDITION...LOCALIZED HEAVY RAINFALL MAY PRODUCE RUN
OFF PROBLEMS...ESPECIALLY ACROSS AREAS THAT RECEIVED HEAVY RAINS
EARLIER SATURDAY MORNING. AFTER A BREAK IN PRECIPITATION LATER THIS
AFTERNOON...ADDITIONAL STORMS MAY DEVELOP THIS EVENING ACROSS
SOUTH CENTRAL INDIANA AND THE BLUEGRASS AREA. GUSTY WINDS AND
HEAVY RAINS MAY ACCOMPANY ANY STORMS THIS EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SCATTERED THUNDERSTORMS ARE POSSIBLE MONDAY...PRIMARILY OVER
SOUTHERN INDIANA AND THE BLUEGRASS REGION OF KENTUCKY.

SCATTERED THUNDERSTORMS ARE EXPECTED TUESDAY THROUGH THURSDAY WITH
AN UNSTABLE AIR MASS ACROSS THE REGION AND A SLOW MOVING COLD FRONT
APPROACHING FROM THE MIDDLE MISSISSIPPI VALLEY. STORMS SHOULD BE
MOST WIDESPREAD WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT DAMAGING WINDS...TORNADOES...OR HEAVY
RAINFALL TO THE NATIONAL WEATHER SERVICE.

INZ076>079-092-KYZ031>033-035>037-039>043-047>049-055>057-066-067-
200830-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-CLARK IN-OLDHAM KY-
TRIMBLE KY-HENRY KY-FRANKLIN KY-SCOTT KY-HARRISON KY-ANDERSON KY-
WOODFORD KY-FAYETTE KY-BOURBON KY-NICHOLAS KY-MERCER KY-
JESSAMINE KY-CLARK KY-BOYLE KY-GARRARD KY-MADISON KY-CASEY KY-
LINCOLN KY-
420 AM EDT SUN JUN 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND THE BLUEGRASS REGION.

.DAY ONE...TODAY AND TONIGHT.

STORMS ARE EXPECTED TO DEVELOP BY MID DAY. SOME OF THESE STORMS
MAY PRODUCE DAMAGING WINDS AND LOCALIZED HEAVY RAIN. HEAVY RAIN
MAY CREATE RUNOFF PROBLEMS...ESPECIALLY ACROSS AREAS THAT RECEIVED
PRIOR HEAVY RAIN SATURDAY MORNING.

ADDITIONAL STORMS MAY DEVELOP THIS EVENING. GUSTY WINDS AND CLOUD
TO GROUND LIGHTNING WILL BE THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SCATTERED THUNDERSTORMS ARE POSSIBLE MONDAY...PRIMARILY OVER
SOUTHERN INDIANA AND THE BLUEGRASS REGION OF KENTUCKY.

SCATTERED THUNDERSTORMS ARE EXPECTED TUESDAY THROUGH THURSDAY WITH
AN UNSTABLE AIR MASS ACROSS THE REGION AND A SLOW MOVING COLD FRONT
APPROACHING FROM THE MIDDLE MISSISSIPPI VALLEY. STORMS SHOULD BE
MOST WIDESPREAD WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT DAMAGING WINDS OR HEAVY RAIN TO THE
NATIONAL WEATHER SERVICE.

JSD

In the hours before

Special weather statement, Jun 19, 4:16 AM EST, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
516 AM EDT SUN JUN 19 2011

INZ083-084-089>091-KYZ023>030-034-038-045-046-053-054-061>065-
070>078-081-082-191145-
DUBOIS IN-CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-SHELBY KY-SPENCER KY-NELSON KY-WASHINGTON KY-
LARUE KY-MARION KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-LOGAN KY-WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-
MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-CUMBERLAND KY-
CLINTON KY-
INCLUDING THE CITIES OF...JASPER...MARENGO...TELL CITY...
CORYDON...NEW ALBANY...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...SHELBYVILLE...
TAYLORSVILLE...BARDSTOWN...SPRINGFIELD...HODGENVILLE...LEBANON...
MORGANTOWN...BROWNSVILLE...MUNFORDVILLE...GREENSBURG...
CAMPBELLSVILLE...RUSSELLVILLE...BOWLING GREEN...FRANKLIN...
SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA...
JAMESTOWN...BURKESVILLE...ALBANY
516 AM EDT SUN JUN 19 2011 /416 AM CDT SUN JUN 19 2011/

...TORNADO WATCH IN EFFECT THIS MORNING UNTIL 11 AM EDT...

AN INTENSIFYING LONG LINE OF STRONG TO SEVERE THUNDERSTORMS IS
EXPECTED TO MOVE INTO SOUTHWEST INDIANA AND WEST CENTRAL KENTUCKY
AFTER SUNRISE AND REACH CENTRAL KENTUCKY BY MID MORNING. THIS LINE
HAS THE POTENTIAL TO PRODUCE WIDESPREAD DAMAGING WINDS IN EXCESS
OF 60 MPH AS WELL AS ISOLATED TORNADOES. THESE STORMS WILL LIKELY
IMPACT THAT PART OF SOUTHWEST INDIANA AND WEST CENTRAL KENTUCKY
FROM JASPER AND TELL CITY INDIANA SOUTHWARD TO HAWESVILLE...
HARTFORD AND MORGANTOWN KENTUCKY FROM 7 TO 8 AM EDT. THE AREA FROM
HAWESVILLE TO HARTFORD TO MORGANTOWN LOOKS ESPECIALLY SUSCEPTIBLE
TO WIND GUSTS FROM 60 TO 80 MPH.

DAMAGING WINDS WITH THESE STORMS WILL DOWN TREES AND POWER
LINES...RESULTING IN POWER OUTAGES AND TRANSPORTATION DISRUPTIONS.
IN ADDITION...THESE WINDS MAY DAMAGE BUILDINGS AND VEHICLES.

LISTEN TO NOAA ALL HAZARDS WEATHER RADIO OR REFER TO OUR WEBSITE
AT WEATHER.GOV/LOUISVILLE FOR LATER WARNINGS AND STATEMENTS.

DK
Special weather statement, Jun 19, 6:26 AM EST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
726 AM EDT SUN JUN 19 2011

KYZ061-062-070-071-191215-
BUTLER-EDMONSON-LOGAN-WARREN-
626 AM CDT SUN JUN 19 2011

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
STRONG WINDS...

AT 624 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES EAST OF
HARTFORD TO 9 MILES WEST OF MORGANTOWN TO 9 MILES WEST OF
GREENVILLE...AND MOVING EAST AT 50 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAINFALL...AND STRONG
GUSTY WINDS OF AROUND 45 TO 50 MPH ARE EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  MORGANTOWN...
  WELCOME AND PLEASANT HILL...
  YOUNGTOWN AND WELCHS CREEK...
  LOVE AND SILVER CITY...
  SPA AND EVERETT...

THESE STORMS WILL AFFECT THE NATCHER PARKWAY BETWEEN MILE MARKERS 27
AND 34.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE AWARE THAT A GUST FRONT PRECEDING THESE STORMS WILL GENERATE
STRONG AND GUSTY WINDS WELL BEFORE THE ARRIVAL OF ANY RAIN.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3707 8707 3709 8692 3712 8691 3714 8694
      3718 8691 3721 8692 3727 8685 3740 8662
      3736 8650 3732 8648 3733 8629 3704 8641
      3685 8699 3689 8707
TIME...MOT...LOC 1126Z 288DEG 43KT 3749 8668 3727 8681
          3715 8730

AL

The radar

The Louisville radar (KLVX), 54 km away, was scanning. The volume nearest the first event began at 11:29 UTC.

Open the radar archive at this moment

Event by event

6 thunderstorm wind, 1 tornado. Local standard time, as filed.

Tornado, Perry

When
June 19, 6:31 AM EST to 6:32 AM EST
Where
Perry County, 0.89 mi N of Oriole to 1.01 mi NNE of Oriole
Rating
EF0
Path length
0.2 mi
Path width
65 yd
Reported by
NWS Storm Survey
Coordinates
38.183, -86.498

Damage to trees on both sides of State Route 66 was observed where this road takes a brief northeast jog around 1.2 miles northeast of Oriole. Approximately 10 to 15 trees had either toppled or had their tops snapped. With such a brief touchdown, damage could only be observed for around 0.2 miles.

Thunderstorm Wind, Crawford

When
June 19, 6:33 AM EST
Where
Crawford County, 0.54 mi E of English
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
38.330, -86.460

The Emergency Manager stated that numerous trees were downed around the county.

Thunderstorm Wind, Orange

When
June 19, 6:35 AM EST
Where
Orange County, 0.69 mi S of Valeene
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
38.420, -86.400

Several trees were downed around Valeene.

Thunderstorm Wind, Washington

When
June 19, 6:47 AM EST
Where
Washington County, 1.76 mi WNW of Freddricksburg
Measured
56 kt (64 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
38.440, -86.210

The roof was blown off the Posey Township Fire House. Some bleachers and an announcer's booth were blown about 50 yards.

Thunderstorm Wind, Harrison

When
June 19, 6:53 AM EST
Where
Harrison County, New Salisbury
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
38.320, -86.100

Local law enforcement reported that numerous trees and power lines were downed near New Salisbury.

Thunderstorm Wind, Scott

When
June 19, 7:30 AM EST
Where
Scott County, 0.88 mi NW of Scottsburg
Measured
52 kt (60 mph) estimated gust
Reported by
County Official
Coordinates
38.690, -85.780

County officials reported that trees and power lines were downed near Scottsburg.

Thunderstorm Wind, Jefferson

When
June 19, 7:33 AM EST
Where
Jefferson County, 1.76 mi WSW of Kent
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
38.720, -85.560

Two trees were downed along State Highway 56 just east of the Scott County Line.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2011Every state in 2011This day in weather historyThe tornado archive for Indiana, 2011Warnings in Indiana, June 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 308547, 308549, 308550, 308552, 308553, 308554, 308555.